Texas, 2011

Damaging Winds and High Wind in Texas, February 1, 2011

February 1, 2011 · NWS EWX · 3 events in 3 counties and zones

An arctic cold front moved into South Central Texas and caused a line of showers and thunderstorms in the early morning hours of February 1. The combination of the showers and frontal pressure gradient produced high winds which caused damage in northern parts of the county warning area.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

An arctic cold front moved into South Central Texas and caused a line of showers and thunderstorms in the early morning hours of February 1. The combination of the showers and frontal pressure gradient produced high winds which caused damage in northern parts of the county warning area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jan 31, 11:48 PM CST, 2 hours 7 minutes earlier.

Area forecast discussion, Jan 31, 11:48 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1148 PM CST MON JAN 31 2011

.DISCUSSION...
SEE AVIATION SECTION FOR 06Z TAFS.

&&

.AVIATION...
CIGS AROUND 1 THSD FT OVC VCNTY KAUS TO KSAT AND 3 THSD TO 6 THSD FT
VCNTY KDRT WILL CONTINUE THROUGH 12Z.  AN AREA OF SHOWERS AND
THUNDERSTORMS WILL MOVE ACROSS SOUTH CENTRAL TEXAS...BRINGING
RAIN...SHWRS AND TSTMS. SOME OF THE TSTMS THAT FORM OVER THE HILL
COUNTRY AND MOVE EAST TOWARD KAUS COULD BE STRONG AND PRODUCE SOME
HAIL. CIGS NEAR 3 THSD TO 5 THSD BKN VCNTY KDRT TO CIGS 2 THSD TO
4 THSD FT ARE EXPECTED AFTER 12Z...WITH SCT SHOWERS MAINLY ALONG AND
EAST OF A KAUS TO KSAT LINE.  AN ARCTIC COLD FRONT WILL MOVE
ACROSS KDRT AROUND 09Z AND ACROSS KAUS TO KSAT BY 11Z...BRINGING
MUCH COLDER TEMPERATURES AND STRONG NORTH WINDS. NORTH WINDS AT
20 TO 30 KNOTS ARE EXPECTED WITH GUSTS TO NEAR 35 KNOTS IN WAKE
OF THE COLD FRONT. BY 18Z FROM KAUS TO KSAT CIGS WILL RISE TO
4 THSD TO 6 THSD FT BKN AND THEN BECOME 5 THSD SCT WITH SCT
CLOUDS AT AND ABOVE 25 THSD FT BY 20Z TO 22Z. TO THE WEST AT KDRT
CONDITIONS BY 18Z ARE EXPECTED TO BECOME 5 THSD SCT WITH SCT
CLOUDS ABOVE 25 THSD FT AFTER 18Z. AFTER 00Z TUESDAY...INCREASING
HIGH CLOUDS ARE EXPECTED WITH CIGS AROUND 25 THSD FT BKN BY OR
AFTER 06Z TUESDAY NIGHT. NORTH WINDS WILL CONTINUE AT 15 TO 20
KNOTS TUESDAY NIGHT.

&&

.PREV DISCUSSION... /ISSUED 857 PM CST MON JAN 31 2011/

UPDATE...
UPDATED WIND ADVISORY FOR TUESDAY TO START AT 6 AM. ALSO MADE
MINOR CHANGES.

DISCUSSION...
TEMPERATURES HAVE BEEN SLOW TO COOL THIS EVENING AS CLOUDY SKIES
HAVE HELPED PREVENT RADIATIONAL COOLING. THE MUCH-ADVERTISED
ARCTIC COLD FRONT IS PUSHING THROUGH CENTRAL TEXAS AND IS ON TRACK
TO ARRIVE IN THE HILL COUNTRY DURING THE WEE HOURS OF THE MORNING
(ABOUT 3 AM) AND REACH THE I-35 CORRIDOR BY 5-6 AM. SHOWERS AND
THUNDERSTORMS HAVE BEEN DEVELOPING IN THE PROXIMITY OF THE FRONT
AND THIS ACTIVITY WILL REACH SOUTH CENTRAL TEXAS OVERNIGHT. SO FAR
THIS EVENING...THE THUNDERSTORMS ACROSS CENTRAL TEXAS HAVE
STRUGGLED TO PRODUCE EVEN PEA-SIZED HAIL. THEREFORE WILL KEEP WITH
THE THINKING OF THE ONGOING FORECAST IN THAT SOME SMALL HAIL IS
POSSIBLE ACROSS THE HILL COUNTRY AND OUR NORTHERN COUNTIES WITH
THE STRONGER STORMS...BUT THE BULK OF THE ACTIVITY ACROSS OUR AREA
APPEARS TO BE LIMITED TO SHOWERS WITH ISOLATED THUNDERSTORMS. DECIDED
TO START THE WIND ADVISORY A FEW HOURS EARLIER AT 6 AM AS SURFACE
OBS BEHIND THE FROPA INDICATE THAT WINDS ARE SLIGHTLY STRONGER
THAN PREVIOUSLY ANTICIPATED AND THEREFORE EXPECT AN EARLIER ONSET
OF THE STRONGER WINDS BEHIND THE FRONT. ASIDE FROM THE NEW
ISSUANCE OF THE WIND ADVISORY...HAVE MADE ONLY MINOR COSMETIC
CHANGES TO ACCOUNT FOR CURRENT TRENDS.

PREV DISCUSSION... /ISSUED 536 PM CST MON JAN 31 2011/

DISCUSSION...
SEE AVIATION SECTION FOR 00Z TAFS.

AVIATION...
VFR CONDITIONS WILL CHANGE TO MVFR CIGS AFTER 03Z...AS CIGS FORM
AROUND 1 THSD TO 2 THSD FT OVC AND THEN LOWER TO 700 TO 1000 FEET
AFTER MIDNIGHT. A DISTURBANCE TO THE WEST WILL MOVE OVER SOUTH
CENTRAL TEXAS AFTER 06Z TO 18Z...BRINGING AN AREA OF RAIN AND
SHOWERS...WITH SOME EMBEDDED TSTMS. SOME OF THE TSTMS THAT FORM
OVER THE HILL COUNTRY AND MOVE EAST TOWARD KAUS COULD BE STRONG
AND PRODUCE SOME HAIL. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE
AS FAR SOUTH AS KSAT AND KSSF AFTER 06Z TO 15Z. THE AREA OF RAIN
AND SHOWERS WILL MOVE EAST OF KAUS AND KSAT AFTER 16Z. AN ARCTIC
COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS TUESDAY MORNING...
BRINGING MUCH COLDER TEMPERATURES AND STRONG NORTH WINDS. NORTH
WINDS AT 20 TO 30 KNOTS ARE EXPECTED AT KAUS...KSAT...KSSF...AND
KDRT TUESDAY MORNING BEGINNING AROUND 12Z TO 13Z AND CONTINUING
FOR MOST OF THE DAY.  SOME GUSTS TO 35 KNOTS ARE POSSIBLE...AS
THE COLD ARCTIC AIR SPILLS ACROSS THE REGION. CIGS WITH THE
COLD FRONT WILL INITIALLY BE AROUND 1 THSD TO 2 THSD FT OVC
AND THEN RISE TO 3 THSD TO 5 THSD FT BKN BY 18Z AND BECOME
5 THSD SCT WITH SCT CLOUDS AT AND ABOVE 25 THSD FT BY 19Z TO 21Z
FROM KAUS TO KSAT.  TO THE WEST AT KDRT...CIGS WILL BRIEFLY
BE AROUND 3 THSD TO 5 THSD FT BKN WITH THE ARCTIC FRONT AND
THEN BECOME VFR QUICKLY AFTER 15Z...WITH SCT CLOUDS AT AND
ABOVE 25 THSD FT.

PREV DISCUSSION... /ISSUED 334 PM CST MON JAN 31 2011/

DISCUSSION...
UNSEASONABLY WARM AFTERNOON AS CLOUDS HAVE THINNED IN THE WAKE OF
THE WARM FRONT NOW ACROSS CENTRAL TX AND SELY WINDS. AFTERNOON
TEMPERATURES CLIMBED INTO THE LOW AND MID 80S ACROSS THE RIO
GRANDE PLAINS ALONG WITH DEW POINTS IN THE LOW TO MID 60S OVER THE
COASTAL PLAINS. AIR MASS WILL BECOME MODERATELY UNSTABLE THIS
EVENING/OVERNIGHT WITH THE APPROACH OF THE MID LEVEL TROUGH AND
ASSOCIATED STEEPENING MID-LEVEL LAPSE RATES. IN ADDITION THE
ARCTIC COLD FRONT WILL ENTERING CENTRAL TX AROUND MIDNIGHT WILL
RESULT IN A GOOD CHANCE OF CONVECTION LATER THIS EVENING AND INTO
TUESDAY MORNING. SPC CONTINUES TO INDICATE A SLIGHT RISK FOR NRN
THIRD OF CWA MAINLY FOR LARGE HAIL FROM ELEVATED STORMS BEHIND THE
COLD FRONT AND LESSER POTENTIAL FOR DAMAGING WIND GUSTS FROM LINE
OF STORMS IN AREAS OF STRONG LOW LEVEL CONVERGENCE ALONG THE COLD
FRONT. WILL CONTINUE TO MENTION SEVERE POTENTIAL IN THE HWO BUT
ONLY INCLUDE IN ZONES FOR THE NRN MOST COUNTIES AT THIS
TIME...MAINLY IN THE 11 PM TO 5 AM TIME-FRAME. NOT FORECASTING ANY
FREEZING PRECIPITATION FOR TUESDAY AS ARCTIC AIR MASS WILL BE
INITIALLY VERY SHALLOW AND KEEPING SURFACE TEMPERATURES JUST ABOVE
FREEZING EVEN FAR NRN COUNTIES.

THE UPPER TROF AXIS WILL PASS TO THE EAST OF THE AREA BY AROUND
NOON TUESDAY WITH STRONG COLD AIR ADVECTION BEHIND THE ARCTIC COLD
FRONT TUESDAY AND TUESDAY NIGHT.  WILL TAPER OFF SHOWERS FROM THE
WEST TUESDAY MORNING AND ALL POPS 10 PERCENT OR LESS BY AFTERNOON.
WILL ISSUE A WIND ADVISORY FOR TUESDAY FOR ALL AREAS...ALTHOUGH
MAY BE MARGINAL IN A FEW LOCATIONS...THE COMBINATION OF WIND GUSTS
OF 35-40 MPH WILL HELP WARRANT THE ADVISORY. THE WIND ADVISORY MAY
NEED TO BE EXTENDED PAST 6 PM TUESDAY. A WIND CHILL ADVISORY WILL
LIKELY BE REQUIRED FOR AT LEAST THE HILL COUNTRY SOMETIME AFTER
MIDNIGHT INTO WEDNESDAY MORNING AS WIND CHILL VALUES WILL BE NEAR
ZERO TO AROUND MINUS 5 BELOW. (LOCAL CRITERIA IS FOR WIND CHILL
ADVISORY TO BE ISSUED FOR WIND-CHILLS OR EXPECTED WIND-CHILLS AT
OR BELOW ZERO).

VERY COLD AND BLUSTERY WEDNESDAY WITH PARTS OF THE HILL COUNTRY
AND FAR NRN COUNTIES ONLY SEEING HIGHS NEAR FREEZING AND 30S
ACROSS THE REMAINDER OF THE AREA. A HARD FREEZE ALL AREAS WEDNESDAY
NIGHT...AND VERY COLD AGAIN THURSDAY AS CLOUDS INCREASES IN
RESPONSE TO THE APPROACHING THE UPPER LOW OVER NRN MEXICO. GFS A
BIT FURTHER NE WITH THE UPPER LOW AS IT MOVES ACROSS TX THAN THE
EITHER THE DGEX OR ECMWF...BUT QPF AMOUNTS SOMEWHAT SIMILAR(LIGHT)
ALTHOUGH THE ECMWF DOES KEEP PCPN INTO FRI AFTERNOON DUE TO THE
UPPER LOW MOVING SLOWLY ACROSS S CENTRAL TX AND THE POTENTIAL FOR
WRAP-AROUND PRECIPITATION. DEEP DRY SUBFREEZING LAYER SHOULD
RESULT IN PRECIPITATION BEING ALL SNOW...AND VERY DRY AIR AND COLD
SURFACE WILL BE VERY FAVORABLE FOR ALLOWING ANY SNOW THAT DOES
FALL TO STICK. STILL A LITTLE FAR OUT SNOW AMOUNTS...HOWEVER WITH
AN AVERAGE 10 TO 1 RATIO OF SNOW TO RAIN...THERE WOULD BE A
POTENTIAL FOR AVERAGE SNOW AMOUNTS IN THE ONE QUARTER TO ONE HALF
INCH RANGE MAINLY ACROSS THE SERN COUNTIES.

A WARMING TREND AND DRY OVER THE WEEKEND AS A DRY WESTERLY FLOW
PREVAILS. A SLIGHT CHANCE OF RAIN MAINLY EAST BY MONDAY AS LOW
LEVEL MOISTURE RETURNS AHEAD OF THE NEXT COLD FRONT ON MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              40  41  18  34  15 /  70  30  -    0  -
AUSTIN BERGSTROM INTL AIRPORT  42  43  19  35  13 /  70  30  -    0  -
NEW BRAUNFELS MUNI AIRPORT     45  47  20  37  15 /  70  20  -    0  -
BURNET MUNI AIRPORT            35  35  14  30  12 /  70  30  -    0  -
DEL RIO INTL AIRPORT           43  44  18  37  16 /  30  10   0   0  -
GEORGETOWN MUNI AIRPORT        39  40  16  32  13 /  70  30  -    0  -
HONDO MUNI AIRPORT             46  49  17  39  13 /  50  10  -    0  -
SAN MARCOS MUNI AIRPORT        44  47  20  36  14 /  70  20  -    0  -
LA GRANGE - FAYETTE REGIONAL   52  55  21  37  17 /  60  50  -    0  -
SAN ANTONIO INTL AIRPORT       45  50  21  37  17 /  60  10  -    0  -
STINSON MUNI AIRPORT           48  51  22  38  18 /  60  10  -    0  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM TO 6 PM CST TUESDAY FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

25/08
Hazardous weather outlook, Jan 31, 9:19 PM CST, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
919 PM CST MON JAN 31 2011

TXZ171>173-183>194-202>209-217>225-228-012200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
919 PM CST MON JAN 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...
THE STORM PREDICTION CENTER HAS THE NORTHERN HILL COUNTRY AND THE
AUSTIN METRO AREA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR
TONIGHT. THE PRIMARY SEVERE WEATHER THREAT IS FOR LARGE HAIL...
WITH A SECONDARY THREAT FOR DAMAGING WINDS. THE SEVERE WEATHER
THREAT WILL BE MAINLY BETWEEN 1 AM AND 6 AM...AND FOR AREAS
GENERALLY ALONG AND NORTH OF A ROCKSPRINGS TO BOERNE TO GIDDINGS
LINE.  MUCH COLDER CONDITIONS WILL COME TO THE HILL COUNTRY TONIGHT
AS AN ARCTIC COLD FRONT MOVES ACROSS THE REGION.  THIS WILL SPREAD
TO ADJACENT PARTS OF SOUTH CENTRAL TEXAS IN THE EARLY MORNING HOURS
ON TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THE COLDEST AIR OF THE SEASON...BY FAR...WILL ARRIVE ON TUESDAY
WHEN AN ARCTIC COLD FRONT PUSHES ACROSS SOUTH CENTRAL TEXAS.
TEMPERATURES WILL FALL DURING THE DAY ON TUESDAY IN THE COLD ARCTIC
AIR. WINDY AND VERY COLD CONDITIONS WILL PERSIST IN WAKE OF THE
FRONT TUESDAY THROUGH WEDNESDAY. WIND CHILL VALUES WILL FALL TO NEAR
AND BELOW ZERO ACROSS THE HILL COUNTRY AND ADJACENT AREAS OF SOUTH
CENTRAL TEXAS TUESDAY NIGHT INTO EARLY WEDNESDAY...WITH SINGLE
DIGITS EXPECTED OVER SOUTHERN PORTIONS OF SOUTH CENTRAL TEXAS.
A WIND ADVISORY IS IN EFFECT TUESDAY FROM 6 AM TO 6 PM CST. A WIND
CHILL ADVISORY MAY NEED TO BE ISSUED ON LATER FORECAST PACKAGES.

A HARD FREEZE WILL AFFECT THE HILL COUNTRY AND SOUTH CENTRAL TEXAS
TUESDAY NIGHT...WEDNESDAY NIGHT...THURSDAY NIGHT AND FRIDAY NIGHT.
PROTECTION TO TENDER PLANTS...PIPES...AND OUTDOOR PETS IS ADVISED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jan 31, 10:30 PM CST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1030 PM CST MON JAN 31 2011

TXZ171>173-183>194-202>209-217>225-228-011200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
1030 PM CST MON JAN 31 2011

...MAJOR ARCTIC OUTBREAK TO ARRIVE TUESDAY WITH CHANCES FOR SNOW
THURSDAY NIGHT INTO FRIDAY...

AN ARCTIC COLD FRONT WILL ARRIVE TUESDAY MORNING AND BRING THE
COLDEST AIR MASS OF THE SEASON INTO SOUTH CENTRAL TEXAS FOR MUCH
OF THIS WEEK. THERE IS THE POSSIBILITY FOR SOME SLEET EARLY
TUESDAY MORNING ACROSS THE HILL COUNTRY AND ADJACENT AREAS BEFORE
THE PRECIPITATION EXITS TO THE EAST...BUT NO ACCUMULATIONS ARE
EXPECTED. THE STRONG NORTH WINDS BEHIND THE FRONT WILL CONTINUE
THROUGH WEDNESDAY. WIND CHILL VALUES IN THE SINGLE DIGITS ARE
EXPECTED TUESDAY NIGHT AND AGAIN ON WEDNESDAY NIGHT...WITH SOME
WIND CHILL READINGS FALLING BELOW ZERO.

THE COLD WEATHER PATTERN WILL REMAIN ENTRENCHED ACROSS SOUTH
CENTRAL TEXAS THROUGH AT LEAST FRIDAY. BY THURSDAY...AN UPPER
LEVEL DISTURBANCE WILL APPROACH TEXAS AND BRING A CHANCE OF
LIGHT SNOW THURSDAY NIGHT INTO FRIDAY. SNOW ACCUMULATIONS SHOULD
BE LIGHT...BUT ANY SNOW THAT REACHES THE COLD GROUND WILL LIKELY
STICK.

RESIDENTS SHOULD PROTECT TENDER PLANTS...PIPES...AND OUTDOOR
PETS. THOSE WITH TRAVEL INTERESTS THIS WEEK SHOULD MONITOR THE
LATEST WEATHER FORECASTS AND MAKE PREPARATIONS TO ACCOUNT FOR A
POSSIBLE SNOW EVENT. RIDERS PARTICIPATING IN THE SAN ANTONIO STOCK
SHOW AND RODEO TRAIL RIDE SHOULD PREPARE FOR BITTER COLD TUESDAY
THROUGH FRIDAY.

BELOW ARE SOME TEMPERATURE FORECASTS FOR SELECT LOCATIONS...

                  TUESDAY TUESDAY NIGHT WEDNESDAY WEDNESDAY NIGHT

AUSTIN CAMP MABRY...41         18           34          15
FREDERICKSBURG......38         16           30          12
SAN ANTONIO.........50         21           37          17
DEL RIO.............44         18           37          16

GO TO WWW.SRH.NOAA.GOV/EWX...OR STAY TUNED TO NOAA WEATHER RADIO
FOR THE LATEST INFORMATION...FORECASTS...WARNINGS AND ADVISORIES ON
THIS UNFOLDING WINTER WEATHER EVENT.

The radar

The Ft Hood radar (KGRK), 77 km away, was scanning. The volume nearest the first event began at 08:11 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 high wind. Local standard time, as filed.

High Wind, Burnet

When
February 1, 1:55 AM CST to 2:30 AM CST
Where
Burnet forecast zone
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.788, -98.182 (the zone’s center; the record gives no point)

An arctic cold front moved through South Central Texas and produced high winds estimated at 50-70 mph. These winds caused substantial roof damage to a restaurant and convenience store near Kingsland and knocked down trees and power poles in eastern Llano County, Burnet, and LBJ State Park.

Thunderstorm Wind, Gillespie

When
February 1, 2:10 AM CST
Where
Gillespie County, Fredericksburg Arpt
Measured
52 kt (60 mph) measured gust
Reported by
AWOS
Coordinates
30.250, -98.920

Thunderstorms associated with a strong arctic cold front produced a measured wind gust of 52 knots on the AWOS at the Gillespie County Airpot in Fredericksburg.

Thunderstorm Wind, Travis

When
February 1, 3:15 AM CST
Where
Travis County, 4.56 mi NW of Cele
Measured
61 kt (70 mph) measured gust
Reported by
Storm Chaser
Coordinates
30.480, -97.570

A thunderstorm associated with a strong arctic cold front produced a measured gust of 61 knots.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, February 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 270306, 270111, 270112.